Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 57, NWS Reno, NV

October 16, 20214 counties in Nevada

NWS Reno, NV issued this lake wind advisory at Oct 16, 2021, 2:08 PM PDT for 4 counties in Nevada. It took effect at Oct 17, 2021, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 2:08 PM PDT (21:08 UTC)
In effect from
Oct 17, 2021, 2:00 PM PDT
Expired
Oct 17, 2021, 8:00 PM PDT
In force
6 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2971 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS75 KREV 162108
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
208 PM PDT Sat Oct 16 2021

NVZ004-180300-
/O.NEW.KREV.LW.Y.0057.211017T2100Z-211018T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
208 PM PDT Sat Oct 16 2021

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM PDT SUNDAY FOR
PYRAMID LAKE...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM to 8 PM PDT Sunday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ073-180300-
/O.EXT.KREV.WI.Y.0013.211017T2100Z-211018T0900Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
208 PM PDT Sat Oct 16 2021

...WIND ADVISORY NOW IN EFFECT FROM 2 PM SUNDAY TO 2 AM PDT
MONDAY...

* CHANGES...Earlier start time (2pm), for Wind Advisory. 

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone canyons along US-395 could see gusts over
  60 mph.

* WHERE...Mono County.

* WHEN...From 2 PM Sunday to 2 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles. Hazardous 
  boating conditions are expected on area lakes. Tree limbs 
  could be blown down.

* ADDITIONAL DETAILS...Increased potential for enhanced fire 
  danger with the strong winds and moderately dry conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase. Prepare ahead of time by making sure you have extra
food and water on hand, flashlights with spare batteries and/or
candles in the event of a power outage.

&&

$$

CAZ070>072-NVZ002-003-005-180300-
/O.CON.KREV.WI.Y.0013.211017T2100Z-211018T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Greater Reno-
Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, 
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, 
Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
208 PM PDT Sat Oct 16 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT
SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone locations along US-395 could see gusts over
  60 mph.

* WHERE...Greater Lake Tahoe Area, Surprise Valley California, 
  Greater Reno-Carson City-Minden Area, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 2 PM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles. Hazardous 
  boating conditions are expected on area lakes. Tree limbs and 
  weakened or burned trees could be blown down.

* ADDITIONAL DETAILS...Increased potential for enhanced fire 
  danger with the strong winds and moderately dry conditions. 
  Strongest winds are expected along US-395 in the North 
  Valleys, between Susanville and Doyle, Washoe Valley, and the 
  Carson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase. Prepare ahead of time by making sure you have extra
food and water on hand, flashlights with spare batteries and/or
candles in the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
2 follow-up statements
186 
WWUS75 KREV 171241
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
541 AM PDT Sun Oct 17 2021

CAZ073-181200-
/O.UPG.KREV.WI.Y.0013.211017T2100Z-211018T0900Z/
/O.NEW.KREV.HW.W.0003.211017T2100Z-211018T1200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
541 AM PDT Sun Oct 17 2021

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph
  expected. Wind prone locations may experience wind gusts in
  excess of 70 mph. 

* WHERE...Mono County.

* WHEN...From 2 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles. Burned or damaged trees in
  burned areas may be blown over during these high winds. 

* ADDITIONAL DETAILS...High fire danger with dry conditions and
  strong gusty winds. Avoid outdoor activities that can cause a
  spark near dry vegetation, such as yard work, target shooting,
  or campfires. Follow local fire restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds 
increase which could blow these items away. The best thing to do 
is prepare ahead of time by making sure you have extra food and 
water on hand, flashlights with spare batteries and/or candles in 
the event of a power outage.

&&

$$

CAZ070>072-NVZ002-003-005-180600-
/O.CON.KREV.WI.Y.0013.211017T2100Z-211018T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Greater Reno-
Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, 
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, 
Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
541 AM PDT Sun Oct 17 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Wind prone locations along US-395 could see gusts 
  over 60 mph.

* WHERE...Greater Lake Tahoe Area, Surprise Valley California, 
  Greater Reno-Carson City-Minden Area, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 2 PM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles. Hazardous 
  boating conditions are expected on area lakes. Tree limbs and 
  weakened or burned trees could be blown down.

* ADDITIONAL DETAILS...Increased potential for enhanced fire 
  danger with the strong winds and moderately dry conditions. 
  Strongest winds are expected along US-395 in the North 
  Valleys, between Susanville and Doyle, Washoe Valley, and the 
  Carson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase. Prepare ahead of time by making sure you have extra
food and water on hand, flashlights with spare batteries and/or
candles in the event of a power outage.

&&

$$

NVZ004-180300-
/O.CON.KREV.LW.Y.0057.211017T2100Z-211018T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
541 AM PDT Sun Oct 17 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM to 8 PM PDT Sunday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
700 
WWUS75 KREV 171510
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
810 AM PDT Sun Oct 17 2021

CAZ073-180300-
/O.CON.KREV.HW.W.0003.211017T2100Z-211018T1200Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
810 AM PDT Sun Oct 17 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 5 AM PDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph 
  expected. Wind prone locations may experience wind gusts in 
  excess of 70 mph.

* WHERE...Mono County.

* WHEN...From 2 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. Burned or 
  damaged trees in burned areas may be blown over during these 
  high winds.

* ADDITIONAL DETAILS...High fire danger with dry conditions and 
  strong gusty winds. Avoid outdoor activities that can cause a 
  spark near dry vegetation, such as yard work, target shooting, 
  or campfires. Follow local fire restrictions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ001-180300-
/O.EXB.KREV.WI.Y.0013.211017T2100Z-211018T1200Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
and Schurz
810 AM PDT Sun Oct 17 2021

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT
MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Wind prone locations along US-95 near Walker Lake
  could see gusts in excess of 60 mph. 

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 2 PM this afternoon to 5 AM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Travel may be difficult for high profile vehicles. Dangerous 
  boating conditions are expected on area lakes. Tree limbs and 
  weakened or burned trees could be blown down.

* ADDITIONAL DETAILS...Increased potential for enhanced fire
  danger with the strong winds and moderately dry conditions.
  Strongest winds are expected along US-95 near Walker Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070>072-NVZ002-003-005-180300-
/O.CON.KREV.WI.Y.0013.211017T2100Z-211018T0600Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Greater Reno-
Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, 
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, 
Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
810 AM PDT Sun Oct 17 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Wind prone locations along US-395 could see gusts 
  over 60 mph.

* WHERE...Greater Lake Tahoe Area, Surprise Valley California, 
  Greater Reno-Carson City-Minden Area, Lassen-Eastern Plumas- 
  Eastern Sierra Counties and Northern Washoe County.

* WHEN...From 2 PM to 11 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Travel may be difficult for high profile vehicles. Hazardous 
  boating conditions are expected on area lakes. Tree limbs and 
  weakened or burned trees could be blown down.

* ADDITIONAL DETAILS...Increased potential for enhanced fire 
  danger with the strong winds and moderately dry conditions. 
  Strongest winds are expected along US-395 in the North 
  Valleys, between Susanville and Doyle, Washoe Valley, and the 
  Carson Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase. Prepare ahead of time by making sure you have extra
food and water on hand, flashlights with spare batteries and/or
candles in the event of a power outage.

&&

$$

NVZ004-180300-
/O.CON.KREV.LW.Y.0057.211017T2100Z-211018T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
810 AM PDT Sun Oct 17 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected. Waves 2 to 4 feet.

* WHERE...Pyramid Lake.

* WHEN...From 2 PM to 8 PM PDT Sunday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Oct 16, 3:04 AM PDT, 11 hours 4 minutes earlier.

Area forecast discussion, Oct 16, 3:04 AM PDT, 11 hours 4 minutes before
Area Forecast Discussion
National Weather Service Reno NV
304 AM PDT Sat Oct 16 2021

.SYNOPSIS...

Light winds and dry conditions will persist today before a drastic
change arrives on Sunday. A fast-moving wave sweeps across the
region bringing chances for rain and snow Sunday night along with strong,
gusty winds. Plan for travel impacts across the Sierra Sunday
night into Monday morning with a few inches of snowfall possible.
The weather pattern is trending more active and possibly wetter
for the middle part of next week into the next weekend.

&&

.SHORT TERM...

After a chilly start, today will be the warmest day of the week with
highs reaching into the upper 60s to low 70s, mostly clear skies and
light easterly breezes.

A fast-moving shortwave will barrel through the eastern Sierra and
western Nevada Sunday into Monday bringing strong, gusty winds and
chances for rain and snow. While there are concerns for rain/snow
from Sunday night into Monday for the morning commute, we are
becoming increasingly concerned with the potential for wind gusts
exceeding 60 MPH, particularly for South Lake Tahoe, the Sierra
Front, and for the North Valleys (downslope potential off
of Peavine mountain).

WIND:

* Impacts: Increased potential for enhanced fire danger due to
  strong winds and moderately dry conditions, aviation turbulence
  and low level wind shear, areas of blowing dust, rough lake
  conditions, and restrictions for high profile vehicles due to
  strong cross winds.

700 mb jet arrives Sunday afternoon with ridgetop wind gusts around
90-100 mph. For the Sierra and western Nevada valleys wind gusts
will be around 40-50 mph Sunday afternoon, but downslope enhancement
could push wind gusts to 60+ mph for some areas. Forecast model
soundings and cross sections show signals that warrant a higher risk
for damaging wind gusts, i.e. (1) a stable layer just above
mountain top and lesser stability aloft (2) a sharp decrease in
wind speed above that stable layer (3) strong cold air advection
to the west (4) and the absence of a stable layer near the ground
allowing for ducting of strong winds aloft to the surface. The
strongest winds will be along the Highway 395 | Interstate 580
corridor from Lassen County through Reno and the Carson Valley and
into Mono County. Most areas will experience wind gusts 30 to 40
mph, but wind prone areas may reach 60+ mph.

PRECIPITATION:

* Impacts: Snow-covered roads for the Sierra passes, with chain- controls
  and slow-downs possible. For lower valley areas, plan on slick
  roads. Set that alarm a bit earlier for Monday in case roads are
  less-than-ideal for the commute.

Sierra Pass Snow: If you can, plan on leaving by midday Sunday to
avoid snow and travel issues along the Sierra passes Sunday night
and early Monday morning. Simulations have trended up with this
system and there may be 2-3" of snowfall or 6" or more along the
passes as this potent system rolls through the region. Localized
areas with heavier accumulations are possible due to moderate-to-
strong 700 hPa frontogenesis and QG-ascent associated with the
left jet exit region across the Tahoe Basin. Convective potential
remains a bit higher than usual due to the presence of 100-300
J/kg of SBCAPE, so there may be a period of higher snowfall rates,
reduced visibility, and a 5% chance of lightning as the cold
frontal band passes across the Sierra. There may be some snow
showers for Alpine and northern Mono counties as well, but the
bulk of the precipitation stays along and north of Highway 50.

Down Here and Lake Tahoe: Snow showers will also be possible down
to lake level as snow levels drop with about a half inch to an
inch possible. Across western Nevada valleys, (mainly North
Valleys, Reno, Carson City, Carson Valley) we could see a light
rain/snow mix by early Monday morning with some trace snow amounts
across foothill locations.

The shortwave quickly exits on Monday with a few residual snow
showers possible through the day. North to northwest brisk winds
will keep it feeling pretty chilly across western Nevada through
Tuesday. High temperatures will be mostly in the low to mid 50s for
the lower valleys and 40s for Sierra valleys. -Edan

.LONG TERM...Tuesday through early next Weekend...

A break between weather systems will occur Tuesday. Winds will be
light out of the east-southeast for much of the day. Temperatures
will be about 10 degrees below normal for this time of the year,
which translates to upper-50s and low-60s for western Nevada and the
Sierra.

A shortwave trough with a satisfactory moisture plume should lift
northeastward out of the Eastern Pacific and into the Pacific
Northwest late Tuesday night into Wednesday. Most ensemble guidance
(ECMWF-ENS/GEFS/NBM) have light rain and high elevation snow showers
for areas north of the Sierra from Plumas-Eureka into the southern
Cascades, with weak-to-moderate warm air advection and isentropic
ascent targeting mainly the western slopes of the southern Cascades.
At this time, only a few hundredths of an inch of rain look
possible, so not a strong shortwave by any stretch, as most of
northeast California will not be in an enhanced area of QG-ascent in
the right exit region of the upper-level jet. We should see a break
Thursday before a couple of atmospheric rivers look to affect the
Western Coast of the US, mainly north of 35 degrees north latitude.

The first of what looks to be two ARs next weekend and the early
part of week two should bring light rain and mountain snow showers
to the northern Sierra and northeastern California. At this point,
precipitation does not look to be heavy, with the first Pacific
Northwest targeted AR early next weekend. By week two (starting
October 24th), many simulations are showing good potential for
meaningful precipitation and strong winds mainly north of the
central Sierra as another AR makes landfall. Timing and moisture
extent remains uncertain this far out, but we are keeping our
fingers crossed.

-Johnston

&&

.AVIATION...

* VFR conditions for area terminals through tonight as high pressure
  maintains stable and dry conditions across the region. Winds will
  remain mostly light except for the diurnally driven local flows.

* Increasing southwest upper level flow will begin early Sunday
  morning ahead of an approaching shortwave trough. Plan for gusty
  conditions at all terminals on Sunday with gusts ranging 25-35kts.
  There will be increasing potential for turbulence and LLWS for
  Sierra terminals, particularly KTVL-KTRK, as well as areas east of
  the Sierra crest in the vicinity KRNO-KCXP-KMEV-KRTS.

* This potent shortwave is also bringing chances for rain and snow
  showers to the Sierra and western Nevada late Sunday night into
  Monday morning with the possibility of MVFR VIS/CIG conditions
  over KTRK and KTVL. Light accumulations will be possible at Lake
  Tahoe level by Monday morning. Rain/snow mix will be likely for
  western Nevada terminals. -Edan

&&

.FIRE WEATHER...

* Strong and gusty winds are expected Sunday afternoon and evening
  as a low pressure system and cold front push through the region.
  Southwest wind gusts up to 40-50 mph will be possible across the
  Sierra and western Nevada Sunday afternoon and evening. Wind
  prone locations may see wind gusts 60+ mph, especially for
  south-north oriented valleys. A couple areas at higher risk for
  strong wind gusts will be the North Valleys (downwind of Peavine
  mountain), South Lake Tahoe, and wind prone areas along US-395 |
  I-580.

* Strong, gusty winds may down damaged or burned trees in recent
  burn areas.

* While moderate humidity is expected Sunday afternoon across the
  Sierra (20-30%), areas along the Sierra Front from Reno, Washoe
  Valley, and the Carson Valley could see near critical conditions
  with RH in the 15-20% range.

* Best potential for a few hours of critical fire weather
  conditions will be mid to late afternoon Sunday across the
  Sierra Front. While the winds look to peak late afternoon into
  early evening, RH will rapidly be increasing to over 30% during
  this window and will continue to rise through the evening.

&&

.REV Watches/Warnings/Advisories...
NV...Wind Advisory from 2 PM to 11 PM PDT Sunday NVZ002-003-005.

CA...Wind Advisory from 2 PM to 11 PM PDT Sunday CAZ070>072.

     Wind Advisory from 4 PM Sunday to 2 AM PDT Monday CAZ073.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:29 PM PDTWinter Weather AdvisoryREVDouglas, Washoe48 hr

Nearby

Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.